1 Generic Drugs
2 P List
3 Phenylephrine HCl Codeine Acetaminophen
| Title : Phenylephrine HCl Codeine Acetaminophen and Chlorpheniramine oral
IMPORTANT NOTE: The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.
DECONGESTANT/NARCOTIC ANTITUSSIVE/APAP/ANTIHISTAMINE - ORAL
USES: The decongestant relieves nasal stuffiness. The low-dose narcotic antitussive controls coughing. The antihistamine relieves a runny nose, sneezing, watery eyes. Acetaminophen (APAP) is a non-aspirin pain reliever. This combination medication is used to treat symptoms associated with a common cold, allergies, hay fever, sinusitis and other respiratory illnesses.
HOW TO USE: Take this medication as prescribed. Be sure to follow instructions closely. Do not increase your dose or take this more often than directed. This medication is best taken with a full glass of water after a meal or snack. This medication contains acetaminophen. Do not take more acetaminophen than recommended (see Side Effects section).
SIDE EFFECTS: Dizziness, drowsiness, headache, loss of appetite, nausea, stomach upset, dry mouth or constipation may occur the first several days as your body adjusts to the medication. Inform your doctor if any of these effects persist or worsen. Notify your doctor immediately if you develop: chest pain, rapid pulse, persistent headache, difficulty urinating, tremors, nervousness, hallucinations. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. An allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include: rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.
PRECAUTIONS: Tell your doctor if you have any: kidney disease, liver disease, heart disease, lung disease (e.g., asthma, emphysema), high blood pressure, an overactive thyroid, diabetes, glaucoma, prostate trouble, depression, history of drug dependency, any allergies. Limit your intake of alcoholic beverages while taking this medication. This product contains acetaminophen. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. To avoid dizziness and lightheadedness when rising from a seated or lying position, get up slowly. Also limit your intake of alcoholic beverages which will aggravate these effects. Use caution performing tasks requiring alertness if this medication causes you to feel drowsy. Check this product's ingredient list for phenylpropanolamine (PPA). The FDA has issued warnings regarding PPA side effects. Consult your pharmacist promptly if it contains PPA or if you are uncertain this product has PPA. This medication should be used only if clearly needed during pregnancy. Discuss the risks and benefits with your doctor. Since small amounts of this medication are found in breast milk, consult your doctor before breast-feeding.
DRUG INTERACTIONS: Tell your doctor of any over-the-counter or prescription medication you may take including: blood pressure medicine, antidepressants, sedatives, tranquilizers, sleeping pills, MAO inhibitors (e.g., furazolidone, phenelzine, selegiline, tranylcypromine), cimetidine, narcotic pain medications (e.g., codeine). Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Do not start or stop any medicine without doctor or pharmacist approval.
OVERDOSE: If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include vomiting, severe nausea, yellowing of eyes or skin, dark urine, stomach pain, extreme fatigue, seizures, unusual size of pupils, agitation, slow/shallow breathing, slow heart rate, unconsciousness.
NOTES: Drink plenty of fluids, especially water while taking this medication. It will help to break up mucus and clear congestion.
MISSED DOSE: If you miss a dose, take it as soon as remembered; do not take it if it is near the time for the next dose, instead, skip the missed dose and resume your usual dosing schedule. Do not "double-up" the dose to catch up.
STORAGE: Store at room temperature between 59 and 86 degrees F (15 to 30 degrees C) away from heat and light. Do not store in the bathroom.